Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 78, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 27, 2013, 3:51 AM CDT for 4 counties in Iowa. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2013, 3:51 AM CDT (08:51 UTC)
- Expired
- May 27, 2013, 4:30 AM CDT
- In force
- 39 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Boone County, IA, Dallas County, IA, Greene County, IA, Guthrie County, IA
The radar
The Des Moines radar (KDMX), 39 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:51 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3377 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 16.4
The text
As transmitted, in the capitals the NWS used until 2016.
284
WUUS53 KDMX 270851
SVRDMX
IAC015-049-073-077-270930-
/O.NEW.KDMX.SV.W.0078.130527T0851Z-130527T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
351 AM CDT MON MAY 27 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BOONE COUNTY IN CENTRAL IOWA...
DALLAS COUNTY IN CENTRAL IOWA...
SOUTHERN GREENE COUNTY IN WEST CENTRAL IOWA...
GUTHRIE COUNTY IN WEST CENTRAL IOWA...
* UNTIL 430 AM CDT
* AT 346 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
COON RAPIDS...AND MOVING EAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GUTHRIE CENTER...PANORA...PERRY...ADEL...DE SOTO...DALLAS CENTER...
WOODWARD...BAYARD...CASEY...BAGLEY...MENLO...YALE...JAMAICA...
LINDEN...DAWSON...DEXTER...RIPPEY...REDFIELD...PERRY AIRPORT AND
BERKLEY.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 100 AND 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4198 9390 4151 9391 4151 9462 4197 9462
TIME...MOT...LOC 0851Z 271DEG 43KT 4173 9462
HAIL...1.00IN
WIND...60MPH
$$
DONAVON2 follow-up statements
763 WWUS53 KDMX 270922 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 422 AM CDT MON MAY 27 2013 IAC015-049-073-077-270930- /O.CON.KDMX.SV.W.0078.000000T0000Z-130527T0930Z/ GUTHRIE IA-GREENE IA-BOONE IA-DALLAS IA- 422 AM CDT MON MAY 27 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DALLAS... SOUTHWESTERN BOONE...SOUTHEASTERN GREENE AND EASTERN GUTHRIE COUNTIES UNTIL 430 AM CDT... AT 418 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF PANORA...AND MOVING EAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... PERRY...ADEL...DALLAS CENTER...DE SOTO...WOODWARD...BERKLEY... MINBURN...VAN METER AND BOUTON. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 107 AND 115. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS! && LAT...LON 4198 9390 4151 9391 4152 9451 4197 9451 TIME...MOT...LOC 0922Z 271DEG 41KT 4166 9418 HAIL...<.75IN WIND...60MPH $$ DONAVON
164 WWUS53 KDMX 270931 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 431 AM CDT MON MAY 27 2013 IAC015-049-073-077-270941- /O.EXP.KDMX.SV.W.0078.000000T0000Z-130527T0930Z/ GUTHRIE IA-GREENE IA-BOONE IA-DALLAS IA- 431 AM CDT MON MAY 27 2013 ...THE SEVERE THUNDERSTORM WARNING FOR DALLAS...SOUTHWESTERN BOONE... SOUTHEASTERN GREENE AND EASTERN GUTHRIE COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4198 9390 4151 9391 4152 9451 4197 9451 TIME...MOT...LOC 0922Z 271DEG 41KT 4145 9419 $$ DONAVON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:41 AM CDT, 10 minutes earlier.
Area forecast discussion, May 27, 3:41 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 341 AM CDT MON MAY 27 2013 .SHORT TERM.../TODAY /... ISSUED AT 321 AM CDT MON MAY 27 2013 DECENT S/WV MOVING ACROSS THE STATE THIS MORNING WITH A WELL DEVELOPED BOW ECHO ENTERING THE WESTERN CWA PRESENTLY. CONCERNS FOR TODAY ARE WITH THE BOW ECHO AND WIND AS FAR AS SEVERE WEATHER IS CONCERNED...AND WITH FLOODING MOST OF THE CWA. BOW ECHO IS PRODUCING CONSISTENT 40 TO 55 MPH WINDS AND EXPECT TO SEE SOME SPOTTY SEVERE WINDS WITH IT. AREAS OF TSRA DEVELOPING AHEAD OF THE LINE MAY LIMIT THE EWD PROGRESSION OF THE HIGH WINDS...BUT LEAD TO FURTHER FLOODING PROBLEMS. BULK OF ACTIVITY WILL BE EAST OF THE CWA BY MID TO LATE MORNING WITH PLENTY OF CLOUDS REMAINING. WARM FRONT WILL HAVE A TOUGH TIME PROGRESSING NWD WITH REINFORCEMENT OF COOL POOL BY THE MCS'S. FOR THAT REASON...WENT BELOW MOS FORECASTS HIGHS TODAY...ESPECIALLY OVER THE NERN HALF OF THE CWA. .LONG TERM.../TONIGHT THROUGH SUNDAY/... ISSUED AT 321 AM CDT MON MAY 27 2013 PERSISTENT WET PATTERN WILL REMAIN ACROSS THE REGION THROUGH MUCH OF THE PERIOD...WITH CHANCES FOR SEVERE WEATHER NOW ADDED TO THE MIX...ESPECIALLY EARLY IN THE WEEK AND FOR THE END OF THE WEEK. ANOTHER ROUND OF HEAVY PRECIPITATION IS IN STORE FOR CENTRAL IOWA AGAIN OVERNIGHT. STATIONARY FRONT WILL LIFT TO THE NORTH...AND ANTICIPATE IT TO BE ACROSS NORTHERN IOWA BY TONIGHT...WHICH MAY BE THE FOCUS FOR PRECIPITATION OVERNIGHT...AS WELL AS A SHORTWAVE PUSHING SOUTH ACROSS SOUTHERN IOWA. ALONG WITH SHORTWAVE...ANOTHER BAND OF THETA-E ADVECTION AND GOOD MOISTURE TRANSPORT WILL BE FOCUSED ACROSS SOUTHERN IOWA THROUGH 12Z. ANTICIPATE THIS TO BE THE BEST AREA FOR HEAVY RAIN...HOWEVER ANY RAIN ACROSS THE NORTH COULD LEAD TO ADDITIONAL FLOODING CONCERNS GIVEN ANTECEDENT CONDITIONS. WILL ALLOW FLASH FLOOD WATCH TO BE EXTENDED THROUGH 12Z...AND MAY NEED TO BE EXTENDED FURTHER SOUTH. AS LOW PRESSURE SYSTEM ACROSS WESTERN KS/NE LIFTS NORTHEASTWARD THROUGH THE MIDDLE OF THE WEEK...STRONG SOUTHERLY FLOW WILL REMAIN ACROSS IOWA...THIS WILL ALLOW TEMPERATURES TO WARM AND WILL ALSO KEEP GOOD MOISTURE FLOW ACROSS THE AREA. A WEAK BOUNDARY IS SET TO PUSH EASTWARD FROM THE MISSOURI RIVER VALLEY FOR TUESDAY...AND THIS MAY BE THE FOCUS FOR SEVERE WEATHER ACROSS THE STATE WITH AFTERNOON DEVELOPMENT LIKELY. HAVE TRENDED POPS DOWN A BIT FOR TUESDAY MORNING...WITH ONLY LINGERING PRECIPITATION...BUT WITH POTENTIAL FOR AFTERNOON DEVELOPMENT HAVE BROUGHT POPS BACK UP AGAIN FOR THE AFTERNOON...HOWEVER COVERAGE MAY BE MORE LIMITED. SHEAR INCREASES TUESDAY AFTERNOON AS WELL AS CAPE VALUES AND COULD SEE LARGE HAIL AND DAMAGING WINDS...AND TORNADOES CANNOT BE RULED OUT. SYSTEM WILL CONTINUE TO LIFT NORTH AND MAY SEE LINGERING POPS ACROSS THE NORTH FOR WEDNESDAY...BUT DO NOT HAVE HIGH CONFIDENCE. HOWEVER...ANOTHER SHORTWAVE WILL PUSH EAST AS WELL BEHIND FRONT. LARGE UPPER LEVEL LOW THEN DOMINATES FOR THE END OF THE WEEK AS LOW TRACKS ACROSS NORTHERN PLAINS. GFS CONTINUES TO DIG LOW SOUTH WHILE ECMWF DOES NOT. ANTICIPATE PRECIPITATION ALONG A FRONTAL BOUNDARY STRETCHED ACROSS IOWA FOR THURSDAY...AND AGAIN DEVELOPMENT FRIDAY BEHIND BOUNDARY. PLACEMENT AND DEVELOPMENT OF LOW HOWEVER WILL PLAY A BIG ROLE IN SEVERE CHANCES...BOTH MODELS DRAG A NEGATIVELY TILTED TROUGH ACROSS IOWA...AND SEVERE CHANCES WILL NEED TO BE MONITORED WITH FUTURE UPDATES. && .AVIATION...27/06Z ISSUED AT 1153 PM CDT SUN MAY 26 2013 THUNDERSTORMS AND LOW STRATUS REMAIN IN THE FORECAST THROUGH THE PERIOD THOUGH PERIODS OF VFR WILL REACH KDSM AND KOTM AT TIMES. FARTHER NORTH...IFR TO MVFR STRATUS SHOULD MAINTAIN FOR MUCH OF THE NEXT 24 HOURS. THUNDERSTORMS WILL BE WIDESPREAD OVERNIGHT INTO MONDAY MORNING. ANOTHER ROUND IS LIKELY LATE MONDAY AFTERNOON INTO THE EVENING. WINDS WILL GENERALLY BE SOUTHEAST BUT WILL BE VARIABLE DIRECTION NEAR THUNDERSTORM OUTFLOW. && .HYDROLOGY... ISSUED AT 321 AM CDT MON MAY 27 2013 PWAT VALUES REMAIN HIGH ACROSS THE STATE...NEAR 1.5 WHICH IS WELL ABOVE NORMAL FOR LATE MAY. IN ADDITION GOOD MOISTURE TRANSPORT REMAINS WITH STRONG SOUTHERLY FLOW. WITH ANTICIPATED CONVECTION ABLE TO PRODUCE HIGH RAINFALL RATES...AND GIVEN SEVERAL NIGHTS OF VERY HIGH PRECIPITATION TOTALS ACROSS THE AREA...WITH MORE CONVECTION EXPECTED OVERNIGHT...WILL KEEP FLASH FLOOD WATCH THROUGH 12Z TUESDAY. AREAS OUTSIDE THE WATCH WILL ALSO BE SUSCEPTIBLE TO FLASH FLOODING IF HEAVY RAINS AGAIN TRACK ACROSS THE AREA. IN ADDITION...RIVERS ARE BEGINNING TO RESPOND TO HEAVY RAINFALL AND WILL SEE CONTINUED RISES...WITH MORE RIVER FLOOD WARNINGS POSSIBLE. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BLACK HAWK-BOONE- BREMER-BUTLER-CALHOUN-CARROLL-CERRO GORDO-CRAWFORD-DAVIS-EMMET- FRANKLIN-GREENE-GRUNDY-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER- KOSSUTH-MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK- POWESHIEK-SAC-STORY-TAMA-WAPELLO-WARREN-WEBSTER-WINNEBAGO-WORTH- WRIGHT. && SHORT TERM...MS LONG TERM...AWB AVIATION...DONAVON HYDROLOGY...AWB
Hazardous weather outlook, May 26, 9:03 PM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 903 PM CDT SUN MAY 26 2013 IAZ057>059-070>072-081>084-092>096-280215- AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-CLARKE-LUCAS- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- 903 PM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A SLIGHT RISK FOR SEVERE STORMS WITH QUARTER SIZED HAIL IS POSSIBLE TONIGHT. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT WEEK. THE THREAT FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING WILL REMAIN THROUGH THE PERIOD. THERE IS A SLIGHT RISK FOR SEVERE WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH THE PERIOD. IAZ004>007-015>017-023>028-033>039-044>050-060>062-073>075-085-086- 097-280215- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-WARREN-MARION- MAHASKA-MONROE-WAPELLO-DAVIS- 903 PM CDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WITH THE POTENTIAL WITH HEAVY RAINFALL AND A FEW CAPABLE OF PRODUCING QUARTER SIZED HAIL ARE LIKELY TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT THROUGH MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL PERSIST PERIODICALLY INTO NEXT WEEK. THE THREAT FOR HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL FLOODING WILL REMAIN THROUGH THE PERIOD. THERE IS A SLIGHT RISK FOR SEVERE WEATHER MONDAY AND TUESDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO MAY BE POSSIBLE AS WELL. SEVERE WEATHER MAY ALSO BE POSSIBLE AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY THROUGH THE PERIOD.
In the hours before
Local storm report, May 26, 9:58 PM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
958 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 AM FLASH FLOOD 2 E LATIMER 42.77N 93.32W
05/26/2013 FRANKLIN IA LAW ENFORCEMENT
WATER OVER JONQUIL AVENUE ABOUT 1.5 MILES NORTH OF
HIGHWAY 3 DUE TO THE SPRING CREEK OUT OF ITS BANKS.
1010 AM FLASH FLOOD 4 SSE COULTER 42.68N 93.34W
05/26/2013 FRANKLIN IA LAW ENFORCEMENT
BRIDGE CLOSED ON INDIGO AVENUE JUST SOUTH OF 110TH STREET
DUE TO CREEK OUT OF ITS BANKS.
1015 AM HEAVY RAIN 3 NNE GRINNELL AIRPORT 41.75N 92.71W
05/26/2013 E4.50 INCH POWESHIEK IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED 4.5 INCHES OF RAIN SINCE 6 PM
SATURDAY
1016 AM FLASH FLOOD 6 N IOWA FALLS 42.60N 93.27W
05/26/2013 FRANKLIN IA LAW ENFORCEMENT
50TH STREET/COUNTY HIGHWAY 65 WASHED OUT JUST WEST OF
MALLARD AVENUE.
1030 AM HEAVY RAIN PARKERSBURG 42.57N 92.78W
05/26/2013 E2.78 INCH BUTLER IA CO-OP OBSERVER
1100 AM FLASH FLOOD 4 N MARSHALLTOWN 42.09N 92.90W
05/26/2013 MARSHALL IA LAW ENFORCEMENT
WATER OVER WIESE GARDEN ROAD JUST NORTH OF MARSHALLTOWN
DUE TO THE BURNETT CREEK
1100 AM FLASH FLOOD 2 N WELLSBURG 42.46N 92.93W
05/26/2013 GRUNDY IA LAW ENFORCEMENT
EXIT RAMPS CLOSED AT THE 187 MILE MARKER ON HIGHWAY 20
DUE TO WATER OVER COUNTY ROAD T19.
1100 AM FLASH FLOOD 6 NNW CONRAD 42.31N 92.91W
05/26/2013 GRUNDY IA LAW ENFORCEMENT
HIGHWAY 14 CLOSED DUE TO WATER OVER ROAD ABOUT 3 MILES
SOUTH OF HIGHWAY 175. OFFICIALS HAD TO RESCUE ONE PERSON
STRANDED IN VEHICLE DUE TO THE HIGH WATER.
1115 AM FLASH FLOOD 4 S ACKLEY 42.50N 93.05W
05/26/2013 HARDIN IA LAW ENFORCEMENT
WATER OVER COUNTY HIGHWAY S56 NEAR THE 140TH STREET
INTERSECTION
1115 AM FLASH FLOOD 5 ESE IOWA FALLS 42.48N 93.18W
05/26/2013 HARDIN IA LAW ENFORCEMENT
P AVENUE WASHED OUT NEAR THE 155TH STREET INTERSECTION
1125 AM FLASH FLOOD 3 NNE ST. ANTHONY 42.17N 93.17W
05/26/2013 MARSHALL IA LAW ENFORCEMENT
WATER OVER MARBLE ROAD/COUNTY HIGHWAY E18 BETWEEN
CANFIELD AVENUE AND DURHAM AVENUE DUE TO THE MINERVA
CREEK.
1134 AM NON-TSTM WND GST STEAMBOAT ROCK 42.41N 93.07W
05/26/2013 E52.00 MPH HARDIN IA MESONET
1136 AM FLASH FLOOD 4 S HAMPTON 42.68N 93.20W
05/26/2013 FRANKLIN IA LAW ENFORCEMENT
HIGHWAY 65...4 MILES SOUTH OF HAMPTON NEAR COUNTY HIGHWAY
C47 IS CLOSED DUE TO MAYNES CREEK FLOWING OVER ROAD.
1201 PM FLOOD 3 SW NEWTON 41.66N 93.09W
05/26/2013 JASPER IA PUBLIC
NORTH SKUNK RIVER OUT OF ITS BANKS ALONG I80. INTERSTATE
IS NOT FLOODED.
0335 PM FLASH FLOOD 2 N CLEMONS 42.14N 93.16W
05/26/2013 MARSHALL IA TRAINED SPOTTER
MINERVA CREEK OUT OF BANKS AND FLOODING 50 ACRES NEAR
148TH AND S52. WATER APPROACHING ROAD BUT NOT THE BRIDGE.
GRAVEL ROAD 155TH IS UNDER WATER.
0355 PM FLASH FLOOD NNE ZEARING 42.16N 93.30W
05/26/2013 STORY IA CO-OP OBSERVER
NWS COOPERATIVE OBSERVER AND EMERGENCY MANAGEMENT REPORT
FLASH FLOODING IN AND NEAR ZEARING. HIGHWAY 65 IS UNDER
WATER IN TWO PLACES INCLUDING SOUTH OF 140TH STREET.
COUNTY PAVEMENT E18 IS CLOSED IN SEVERAL PLACES TO THE
EAST AND WEST OF ZEARING.
0430 PM FLASH FLOOD MARSHALLTOWN 42.04N 92.91W
05/26/2013 MARSHALL IA LAW ENFORCEMENT
MARSHALL COUNTY DISPATCH REPORTS FLOODED ROADS BASICALLY
EVERYWHERE IN MARSHALLTOWN AND NORTHERN MARSHALL COUNTY.
MAJOR HIGHWAYS 14 AND 146 ARE UNDER WATER AND CLOSED.
NUMEROUS STRANDED VEHICLES IN MARSHALLTOWN.
0433 PM HAIL 9 SSW LAKE VIEW 42.19N 95.14W
05/26/2013 E0.75 INCH CRAWFORD IA TRAINED SPOTTER
0512 PM HEAVY RAIN 3 N TOLEDO 42.03N 92.58W
05/26/2013 M3.92 INCH TAMA IA CO-OP OBSERVER
SINCE MIDNIGHT.
0610 PM FLASH FLOOD MARSHALLTOWN 42.04N 92.91W
05/26/2013 MARSHALL IA LAW ENFORCEMENT
MARSHALL COUNTY SHERIFF REPORTS THAT HIGHWAY 14 REMAINS
CLOSED DUE TO FLOODING NORTH OF MARSHALLTOWN. HIGHWAY 330
SOUTH OF ALBION IS ALSO CLOSED.
0618 PM NON-TSTM WND GST GRIMES 41.66N 93.79W
05/26/2013 E50.00 MPH POLK IA TRAINED SPOTTER
BASED ON SMALL TREE LIMB BROKEN
0630 PM FLASH FLOOD 6 N MALCOM 41.79N 92.56W
05/26/2013 POWESHIEK IA LAW ENFORCEMENT
NEWBURG ROAD NEAR INTERSECTION OF HIGHWAY F17 AND HIGHWAY
63 IS FLOODED FOR A DISTANCE OF 100 YARDS.
0725 PM TORNADO 2 SW DIAGONAL 40.79N 94.37W
05/26/2013 RINGGOLD IA LAW ENFORCEMENT
BRIEF TORNADO TOUCHDOWN
0800 PM HAIL 3 ENE CONWAY 40.76N 94.56W
05/26/2013 E1.00 INCH TAYLOR IA TRAINED SPOTTER
0807 PM FUNNEL CLOUD 3 NNW BLOCKTON 40.66N 94.51W
05/26/2013 TAYLOR IA TRAINED SPOTTER
RELAYED BY EMERGENCY MANAGER. LOCATION ESTIMATED BY
RADAR.
0815 PM FLASH FLOOD 5 NNW MALCOM 41.77N 92.59W
05/26/2013 POWESHIEK IA LAW ENFORCEMENT
90TH STREET BETWEEN 360TH AVE AND 370TH AVE CLOSED DUE TO
FLASH FLOODING.
0815 PM FLOOD 5 WSW MONTEZUMA 41.56N 92.62W
05/26/2013 POWESHIEK IA LAW ENFORCEMENT
NUMEROUS ROADS CLOSED DUE TO FLOODING THROUGHOUT
POWESHIEK COUNTY INCLUDING 400TH AVE WEST OF GRINNELL AND
SEVERAL ROADS IN THE SEARSBORO AND MONTEZUMA AREA. FROM
RAINFALL OVERNIGHT AND EARLIER IN THE DAY.
0821 PM HAIL 5 NW BEDFORD 40.72N 94.80W
05/26/2013 M1.25 INCH TAYLOR IA EMERGENCY MNGR
0837 PM HAIL BEDFORD 40.67N 94.72W
05/26/2013 E0.88 INCH TAYLOR IA TRAINED SPOTTER
THREE QUARTERS INCH OF RAIN IN A SHORT PERIOD AS WELL.
0840 PM FLOOD KELLOGG 41.72N 92.91W
05/26/2013 JASPER IA 911 CALL CENTER
TWENTY SECTIONS OF COUNTY ROADS ARE STILL CLOSED DUE TO
FLOODING FROM OVERNIGHT RAINS...MANY ALONG THE NORTH
SKUNK RIVER.
0945 PM FLOOD 3 N NEW SHARON 41.51N 92.65W
05/26/2013 POWESHIEK IA LAW ENFORCEMENT
HIGHWAY 146 IS CLOSED FROM HIGHWAY 63 AT NEW SHARON NORTH
INTO POWESHIEK COUNTY DUE TO FLOODING ON THE NORTH SKUNK
RIVER.
&&
SKOWLocal storm report, May 26, 10:57 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1057 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL BRADGATE 42.80N 94.42W
05/26/2013 E1.00 INCH HUMBOLDT IA TRAINED SPOTTER
&&
SKOWLocal storm report, May 26, 11:09 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1109 PM CDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM FLOOD 1 W PARKERSBURG 42.57N 92.80W
05/26/2013 BUTLER IA CO-OP OBSERVER
BEAVER CREEK OUT OF ITS BANKS AND FLOODING ABOUT A MILE
LONG SECTION OF IOWA HIGHWAY 57 WEST OF PARKERSBURG. IOWA
DOT HAS ALREADY CLOSED THAT SECTION OF HIGHWAY. WATER HAS
REACHED SEVERAL HOUSES ALONG HIGHWAY 57.
&&
SKOWSpecial weather statement, May 26, 11:12 PM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1112 PM CDT SUN MAY 26 2013 IAZ023>025-270515- HUMBOLDT-POCAHONTAS-WRIGHT- 1112 PM CDT SUN MAY 26 2013 ...SPECIAL WEATHER STATEMENT... AT 1103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS MOVING EAST AT 30 MPH ACROSS POCAHONTAS AND HUMBOLDT COUNTIES. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RENWICK... GOLDFIELD... EAGLE GROVE... CLARION AIRPORT... CLARION... LAKE CORNELIA... BELMOND... GALT... BELMOND... ROWAN... DOWS... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. FLASH FLOODING IS THE MAIN SEVERE WEATHER THREAT TONIGHT. THUNDERSTORMS MAY HAVE ALREADY PRODUCED 1 TO 2 INCHES OF RAIN...SO BE ALERT FOR STREET FLOODING. JUNGBLUTH
Local storm report, May 27, 1:06 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
106 AM CDT MON MAY 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLOOD NEW SHARON 41.47N 92.65W
05/27/2013 MAHASKA IA LAW ENFORCEMENT
HIGHWAY 63 EAST OF TOWN AND HIGHWAY 146 NORTH OF TOWN
FLOODED BY THE NORTH SKUNK RIVER.
&&
SKOWThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:04 PM CDT | Tornado Warning | DMX | Ringgold, Taylor | 26 min |
| May 26, 7:25 PM CDT | Tornado Warning | DMX | Ringgold | 50 min |
| May 26, 7:55 PM CDT | Flash Flood Warning | DMX | Ringgold, Taylor | 6 hr |
| May 26, 7:56 PM CDT | Tornado Warning | DMX | Ringgold, Taylor | 64 min |
| May 26, 8:38 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 37 min |
| May 26, 10:24 PM CDT | River Flood Warning | DMX | Wright | 63 hr |
| May 26, 10:24 PM CDT | River Flood Warning | DMX | Black Hawk | 7 days |
| May 27, 12:51 AM CDT | Areal Flood Warning | DMX | Mahaska | 36 hr |
| May 27, 2:55 AM CDT | River Flood Warning | DMX | Webster | 5 days |
| May 27, 3:09 AM CDT | Flash Flood Warning | DMX | Greene, Guthrie | 6 hr |
| May 27, 3:19 AM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford, Greene, Guthrie | 41 min |
| May 27, 4:50 AM CDT | Flash Flood Warning | DMX | Boone, Greene | 6 hr |
| May 27, 7:54 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 65 hr |
| May 27, 8:56 AM CDT | Areal Flood Warning | DMX | Greene, Guthrie | 24 hr |
| May 27, 9:45 AM CDT | Flash Flood Warning | DMX | Butler | 6 hr |
| May 27, 10:08 AM CDT | High Wind Warning | DMX | Boone, Dallas, Marshall, Polk, Story | 76 min |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 4 days |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 3 days |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Polk, Story | 64 hr |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Jasper, Marion, Polk | 5 days |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Humboldt, Kossuth | 5 days |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 5 days |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Polk | 8 days |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Davis, Wapello | 71 hr |
| May 27, 10:19 AM CDT | River Flood Warning | DMX | Hamilton, Webster | 3 days |
| May 27, 10:30 AM CDT | Areal Flood Warning | DMX | Boone | 24 hr |
| May 27, 11:12 AM CDT | River Flood Warning | DMX | Dallas, Greene | 8 days |
| May 27, 11:12 AM CDT | River Flood Warning | DMX | Dallas, Polk | 5 days |
| May 27, 11:12 AM CDT | River Flood Warning | DMX | Polk | 5 days |
| May 27, 11:12 AM CDT | River Flood Warning | DMX | Polk | 8 days |
| May 27, 11:17 AM CDT | River Flood Warning | DMX | Story | 40 hr |
| May 27, 1:43 PM CDT | River Flood Warning | DMX | Story | 34 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.